MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 01/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: na (not applicable) to date, the intraocular lens remains implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported by a patient that she experienced refractive difficulties with her intraocular lenses.The patient had cataract surgery on the left eye on (b)(6) 2016, and cataract surgery on her right eye on (b)(6) 2016.Beforehand, the patient stated she was short-sighted in the left eye and long-sighted (or far-sighted) in the right eye.After surgery, she had visual difficulties and cannot see well either near or far and cannot get glasses due to the diopters.The patient wanted to know what kind of lenses she has; are they aspheric lenses and why were different diopters implanted.The lenses remain implanted.No further information was provided.The patient reports two lenses and related symptoms.An mdr will be filed for each eye.This report represents the lens implanted in the patient's left eye.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens was not returned; therefore an investigation could not be performed.The customer's reported event could not be verified.Manufacturing record review: a review of the manufacturing records was performed.The manufacturing process was evaluated and the lenses were manufactured within specifications.There were no non-conformances related to the reported event.The units were released according to specification in compliance with the product intended use as required.A search on complaints revealed no additional complaints for this order number have been received.Labeling evaluation: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the lenses.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6295410
Report Number2648035-2017-00204
Device Sequence Number13707343
Product Code HQL
UDI-Device Identifier05050474548701
UDI-Public(01)05050474548701(17)190813
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/13/2019
Device Model NumberAAB00
Device Catalogue NumberAAB0000220
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;